Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 123, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 4, 2011, 8:25 PM CDT for 6 counties in Alabama. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 8:25 PM CDT (01:25 UTC)
- Expired
- Apr 4, 2011, 9:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Chilton County, AL, Dallas County, AL, Lowndes County, AL, Marengo County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 119 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 8:48 PM CDT | TSTM WND DMG | 5 N Selma, AL | A TREE WAS BLOWN DOWN ALONG HIGHWAY 22. |
| Apr 4, 8:52 PM CDT | TSTM WND DMG | 3 Se Selma, AL | A TREE WAS BLOWN DOWN NEAR MT CARMEL CHURCH ALONG HIGHWAY 140. |
| Apr 4, 8:57 PM CDT | TSTM WND DMG | 5 S Selma, AL | TREES AND POWER LINES WERE BLOWN DOWN ALONG HIGHWAY 41 IN A FEW LOCATIONS. A GRASS FIRE WAS CAUSED BY THE DOWNED POWER LINES. |
| Apr 4, 9:16 PM CDT | TSTM WND DMG | 3 Wsw Mount Willing, AL | A FEW TREES WERE BLOWN DOWN IN SOUTHERN LOWNDES COUNTY. ONE TREE LANDED ON A HOME. |
| Apr 4, 9:16 PM CDT | TSTM WND DMG | 5 Nne Macedonia, AL | ROOF RIPPED OFF OF A MOBILE HOME. ALSO WIDESPREAD TREES DOWN AROUND THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 4:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS54 KBMX 050125
SVRBMX
ALC001-021-047-085-091-105-050230-
/O.NEW.KBMX.SV.W.0123.110405T0125Z-110405T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUTAUGA COUNTY IN CENTRAL ALABAMA...
EXTREME SOUTHWESTERN CHILTON COUNTY IN CENTRAL ALABAMA...
DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
WESTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHEASTERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
SOUTHERN PERRY COUNTY IN CENTRAL ALABAMA...
* UNTIL 930 PM CDT
* AT 820 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MARION TO VINELAND...AND MOVING EAST AT
55 MPH.
* LOCATIONS IMPACTED INCLUDE...
VALLEY GRANDE...SELMA...SELMONT-WEST SELMONT...MOSSES...
HAYNEVILLE...BOGUE CHITTO...ORRVILLE AND FIVE POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3199 8686 3205 8687 3205 8717 3215 8726
3220 8733 3220 8736 3227 8744 3226 8751
3213 8753 3213 8761 3201 8763 3200 8781
3269 8737 3270 8652 3199 8660
TIME...MOT...LOC 0124Z 268DEG 46KT 3259 8722 3203 8759
$$
613 follow-up statements
013
WWUS54 KBMX 050138
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 PM CDT MON APR 4 2011
ALC091-050148-
/O.CAN.KBMX.SV.W.0123.000000T0000Z-110405T0230Z/
MARENGO AL-
838 PM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARENGO COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3199 8686 3205 8687 3205 8717 3215 8726
3220 8733 3221 8737 3223 8738 3224 8741
3227 8744 3227 8748 3231 8746 3231 8748
3269 8723 3270 8652 3199 8660
TIME...MOT...LOC 0138Z 268DEG 46KT 3265 8696 3213 8733
$$
ALC001-021-047-085-105-050230-
/O.CON.KBMX.SV.W.0123.000000T0000Z-110405T0230Z/
LOWNDES AL-DALLAS AL-AUTAUGA AL-PERRY AL-CHILTON AL-
838 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHWESTERN CHILTON...SOUTHEASTERN PERRY...AUTAUGA...DALLAS AND
WESTERN LOWNDES COUNTIES UNTIL 930 PM CDT...
AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PAUL M GRIST STATE PARK TO
REHOBOTH...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
VALLEY GRANDE...SELMA...SELMONT-WEST SELMONT...MOSSES...
HAYNEVILLE...PARNELL...DALLAS COUNTY HORSE ARENA...MEMORIAL
STADIUM...OLD CAHABA PARK AND BURNSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3199 8686 3205 8687 3205 8717 3215 8726
3220 8733 3221 8737 3223 8738 3224 8741
3227 8744 3227 8748 3231 8746 3231 8748
3269 8723 3270 8652 3199 8660
TIME...MOT...LOC 0138Z 268DEG 46KT 3265 8696 3213 8733
$$
61096
WWUS54 KBMX 050152
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 PM CDT MON APR 4 2011
ALC001-021-047-085-105-050230-
/O.CON.KBMX.SV.W.0123.000000T0000Z-110405T0230Z/
LOWNDES AL-DALLAS AL-AUTAUGA AL-PERRY AL-CHILTON AL-
852 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHWESTERN CHILTON...EAST CENTRAL PERRY...AUTAUGA...DALLAS AND
WESTERN LOWNDES COUNTIES UNTIL 930 PM CDT...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF PLECHER TO 6
MILES EAST OF BOYKIN...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...SARDIS...DALLAS LAKE...GARDNER ISLAND...
BELKNAP...BILLINGSLEY...TYLER...MULBERRY AND VIDA JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3199 8686 3205 8687 3205 8717 3215 8726
3220 8733 3221 8737 3223 8738 3269 8701
3270 8652 3199 8660
TIME...MOT...LOC 0152Z 268DEG 46KT 3262 8674 3211 8712
$$
61951
WWUS54 KBMX 050206
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
906 PM CDT MON APR 4 2011
ALC105-050216-
/O.CAN.KBMX.SV.W.0123.000000T0000Z-110405T0230Z/
PERRY AL-
906 PM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3199 8686 3205 8687 3205 8717 3269 8683
3270 8652 3199 8660
TIME...MOT...LOC 0206Z 268DEG 46KT 3269 8654 3206 8682
$$
ALC001-021-047-085-050230-
/O.CON.KBMX.SV.W.0123.000000T0000Z-110405T0230Z/
LOWNDES AL-DALLAS AL-AUTAUGA AL-CHILTON AL-
906 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL CHILTON...AUTAUGA...SOUTHEASTERN DALLAS AND WESTERN LOWNDES
COUNTIES UNTIL 930 PM CDT...
AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF BILLINGSLEY TO 7
MILES NORTHWEST OF MACEDONIA...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...MACEDONIA...GORDONVILLE...BOOTH...
LOWNDESBORO...BEECHWOOD...NEW PROSPECT...CLOVER HILL AND MOUNT
WILLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3199 8686 3205 8687 3205 8717 3269 8683
3270 8652 3199 8660
TIME...MOT...LOC 0206Z 268DEG 46KT 3269 8654 3206 8682
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:57 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 4, 6:57 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 657 PM CDT MON APR 4 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... LINE OF STRONG TO SEVERE THUNDERSTORMS ASSOCIATED WITH A STRONG STORM SYSTEM OVER MUCH OF THE EASTERN CONUS NOW STRETCHES FROM THE OHIO RIVER VALLEY SOUTHWESTWARD TO THE NORTHWESTERN GULF COAST. AT THIS TIME...THIS LINE OF STORMS HAS PUSHED INTO NORTHWEST CENTRAL ALABAMA. AIRMASS AHEAD OF THE LINE REMAINS UNSTABLE...WITH CAPE VALUES OVER 2000J/KG IN THE SOUTH TO 1000J/KG IN THE NORTH. LOW LEVEL WINDS CONTINUE TO INCREASE AHEAD OF THIS SYSTEM...WITH THE BEST DIRECTIONAL SHEAR CONFINED CLOSER TO THE LINE OF THUNDERSTORMS. STRAIGHT LINE WINDS WILL BE THE BIGGEST THREAT ALONG THE SQUALL LINE...BUT CANNOT RULE OUT TORNADO SPIN UPS ALONG THE LEADING EDGE OF THE LINE. LARGE HAIL WILL ALSO BE POSSIBLE. WITH THE QUICK MOVEMENT OF THE LINE...DO NOT EXPECT WIDESPREAD FLOODING ISSUES. NOT MANY FORECAST CHANGES NEEDED FOR THE OVERNIGHT PERIOD. THE SQUALL LINE SHOULD MOVE ACROSS THE AREA FAIRLY QUICKLY...EXITING THE SOUTHEAST AFTER MIDNIGHT. IN ADDITIONAL TO POST FRONTAL GUSTY NORTHWESTERLY WINDS...GRADIENT WINDS AHEAD OF THE LINE OF STORMS WILL REMAIN QUITE GUSTY FROM THE SOUTH...AND WILL EXTEND THE WIND ADVISORY UNTIL 1AM FOR ALL COUNTIES. AFTER THIS SYSTEM EXITS THE AREA EARLY TUESDAY...QUIETER CONDITIONS RETURN THROUGH MUCH OF THE WEEK. UPPER LEVEL RIDGING WILL BUILD ACROSS THE SOUTHEAST...WITH HIGH PRESSURE ANCHORED TO OUR EAST THROUGH THE WEEK. SEVERAL IMPULSES WILL BRUSH THE AREA AS THEY MOVE TO THE NORTH AROUND THE PERIPHERY OF THE RIDGE. MODELS CONTINUE TO HINT AT LOW POPS ASSOCIATED WITH WEAKNESSES IN THE RIDGE FOR SEVERAL PERIODS TOWARD NEXT WEEKEND. THINK MOST OF THE AREA WILL BE DRY...UNTIL A SYSTEM APPROACHES LATE SUNDAY INTO MONDAY...PUSHING THE RIDGE OFF THE ATLANTIC COAST. WITH STRONG NORTHWESTERLY FLOW BEHIND THIS STORM SYSTEM...A BRIEF COOL DOWN TUESDAY WILL KEEP HIGHS IN THE UPPER 50S AND 60S. COULD SEE SEVERAL LOCATIONS DROP INTO THE LOWER 30S TUESDAY NIGHT...WITH MOST OF THE AREA IN THE MID TO UPPER 30S. A MODERATING TREND FOR THE SECOND HALF OF THE WEEK WILL BUMP TEMPS BACK UP INTO THE 80S BY THE WEEKEND. 14 && AVIATION...00Z TAF DISCUSSION. A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS CENTRAL ALABAMA THIS EVENING. THERE IS THE POTENTIAL THAT SOME IF NOT ALL THE TAF SITES WILL SEE SOME STRONG WINDS OUT OF THESE WITH THE POSSIBILITY OF DAMAGING WINDS. TRIED TO TIME THE LINE WHEN IT WILL AFFECT A SPECIFIC SITE BASED ON ITS CURRENT SPEED. HOWEVER...WILL ADJUST AS NEEDED...ESPECIALLY FOR THOSE SOUTHEASTERN TAFS. ONCE THE LINE MOVES THROUGH...EXPECT WINDS TO SHIFT MORE TO THE WEST AND CONTINUED GUSTY BUT NOT NEARLY AS STRONG. CEILINGS WILL BE IN THE MVFR RANGE FOR A FEW HOURS...BUT WILL QUICKLY LIFT AS CLEARING SKIES ARE NOT THAT FAR BEHIND THE FRONT. SKIES WILL BE CLEAR TOMORROW. WINDS WILL BE MORE NORTHERLY AND WILL REMAIN GUSTY. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR ALL OF CENTRAL ALABAMA &&
Hazardous weather outlook, Apr 4, 4:10 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 410 PM CDT MON APR 4 2011 ALZ011>015-017>050-051800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 410 PM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL BRING A SIGNIFICANT SEVERE WEATHER THREAT TO ALL OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING. ALL SEVERE WEATHER THREATS ARE LIKELY...INCLUDING THE THREAT FOR DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...ISOLATED TORNADOES...AND BRIEF LOCALLY HEAVY RAINFALL. FOR THE REMAINDER OF THE AFTERNOON THROUGH AROUND MIDNIGHT...THE CONVECTIVE SQUALL LINE IS EXPECTED TO INCREASE IN INTENSITY AS IT PROGRESSES ACROSS THE STATE. THE GREATEST THREAT WILL TRANSITION TO DAMAGING STRAIGHT LINE WINDS...ALTHOUGH HAIL AND A BRIEF ISOLATED TORNADO CAN NOT BE RULED OUT ALONG THE LINE. THE LINE OF THUNDERSTORMS IS EXPECTED TO EXIT CENTRAL ALABAMA AROUND THE MIDNIGHT HOUR. STRONG GRADIENT WINDS ARE POSSIBLE IN ADVANCE OF THE STORM SYSTEM TODAY...WITH GUSTS OF UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD AIR MASS BEHIND THE FRONT WILL ALLOW TEMPERATURES TO DROP DOWN INTO THE 30S ON WEDNESDAY MORNING. A FEW LOCATIONS COULD DROP DOWN TO NEAR THE FREEZING MARK IN THE COLDER VALLEY LOCATIONS. A LIGHT FROST IS POSSIBLE ACROSS MUCH OF NORTH CENTRAL ALABAMA... WHICH COULD POSE A THREAT TO TENDER VEGETATION. DRY CONDITIONS BEHIND THE FRONT WILL CREATE HIGH FIRE DANGER WEDNESDAY AFTERNOON ESPECIALLY ACROSS THE SOUTHEAST PORTIONS OF CENTRAL ALABAMA...MAINLY ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR. OUTDOOR BURNING IS HIGHLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL CONTINUE TO BE NEEDED THIS AFTERNOON THROUGH LATE THIS EVENING FOR SEVERE WEATHER. 08/MNK
In the hours before
Local storm report, Apr 4, 8:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL BLUFF PARK 33.40N 86.86W
04/04/2011 M0.50 INCH JEFFERSON AL AMATEUR RADIO
STOPPED AND RESTARTED AND INCREASED IN SIZE.
&&
ROCKYLocal storm report, Apr 4, 8:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL HELENA 33.29N 86.85W
04/04/2011 E0.50 INCH SHELBY AL PUBLIC
&&
LINHARESLocal storm report, Apr 4, 8:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
815 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG VESTAVIA HILLS 33.43N 86.79W
04/04/2011 JEFFERSON AL PUBLIC
TREE DOWN ON SOUTH VIEW DRIVE
&&
LINHARESLocal storm report, Apr 4, 8:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG BIRMINGHAM 33.53N 86.80W
04/04/2011 JEFFERSON AL PUBLIC
TREES AND POWER LINES DOWN ON ALTAMONT ROAD.
&&
LINHARESLocal storm report, Apr 4, 8:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND DMG LINCOLN 33.60N 86.14W
04/04/2011 TALLADEGA AL EMERGENCY MNGR
MCCAIG RD/HWY 77 TREES DOWN
&&
ROCKYLocal storm report, Apr 4, 8:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL PELHAM 33.30N 86.79W
04/04/2011 E0.88 INCH SHELBY AL LAW ENFORCEMENT
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:06 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 54 min |
| Apr 4, 7:08 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Jefferson, Shelby, Tuscaloosa | 67 min |
| Apr 4, 7:11 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby | 64 min |
| Apr 4, 7:14 PM CDT | Areal Flood Advisory | BMX | Bibb, Blount, Cherokee, Etowah, Fayette, Greene and 13 more | 3 hr |
| Apr 4, 7:25 PM CDT | Flash Flood Warning | BMX | Lamar | 3 hr |
| Apr 4, 7:27 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 48 min |
| Apr 4, 7:40 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair, Walker | 3 hr |
| Apr 4, 7:49 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Talladega | 41 min |
| Apr 4, 7:49 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry | 26 min |
| Apr 4, 7:56 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry | 34 min |
| Apr 4, 8:07 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa, Perry, Shelby, Talladega | 38 min |
| Apr 4, 8:13 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 17 min |
| Apr 4, 8:16 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 29 min |
| Apr 4, 8:29 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, St. Clair, Shelby, Talladega | 46 min |
| Apr 4, 8:37 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Clay, Coosa, Shelby, Talladega | 38 min |
| Apr 4, 8:42 PM CDT | Areal Flood Advisory | BMX | Autauga, Calhoun, Chambers, Chilton, Clay, Cleburne and 10 more | 3 hr |
| Apr 4, 8:58 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Randolph, Talladega | 47 min |
| Apr 4, 9:10 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Randolph, Tallapoosa | 35 min |
| Apr 4, 9:14 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 31 min |
| Apr 4, 9:40 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Elmore, Lee, Lowndes, Macon, Montgomery and 1 more | 65 min |
| Apr 4, 9:42 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Cleburne, Elmore, Randolph, Tallapoosa | 63 min |
| Apr 4, 10:22 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 38 min |
| Apr 4, 10:39 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Chambers, Lee, Macon, Russell | 51 min |
| Apr 4, 10:52 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Lee, Macon, Pike, Russell | 113 min |
| Apr 4, 10:54 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 51 min |
| Apr 4, 11:26 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 19 min |
| Apr 4, 11:43 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 17 min |
| Apr 5, 3:10 PM CDT | Fire Weather Watch | BMX | Autauga, Barbour, Bullock, Chambers, Chilton, Coosa and 8 more | 14 hr |
| Apr 5, 3:17 PM CDT | Frost Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.